MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿ II FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 338962
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.4 initial reporter phone # (b)(6).D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there was carryover involving patient samples.The following information was provided by the initial reporter: hazard, injury or erroneous results? no hazard, injury or erroneous results details cst fails with cannot place beads on scale with maximum pmtv, threshold set to fitc - seen on histogram population, on apc - seen on histogram population, asked to restart the customer reported that population on fsc/ssc is pushed against axis.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there were erroneous results on patient samples.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples for diagnostic test? yes.2.Was there any delay of treatment due to the issue? no.The customer reported that population on fsc/ssc is pushed against axis.
 
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is only limited to bd facscanto ii fl cytometer ivd 4/2/2 sys rec part # 33896209 and serial # (b)(6).Problem statement: customer reported complaint regarding fsc/ssc pressed against axis on (b)(6) 2023.Erroneous results pose the risk of harming or injuring the patient due to misdiagnosis.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6) 2022 to (b)(6) 2023 device history record (dhr) review: dhr part # 33896209 serial # (b)(6) file # 338963- v96300055-900076989-06 was reviewed.The instrument met all the manufacturing specifications prior to release.Date of mfg.Jul2006.Complaint history review: there is 1 complaint related to as reported code 1 results erroneous diagnostic.This (b)(4).Date range (b)(6) 2022 to (b)(6) 2023.Returned sample analysis: a return sample was not requested because no parts were replaced.Service history review: review of related work order # (b)(4).Install date: 07jul2021.Work order notes: cause: dirt in the flow cell.Solution: fse checked fsc and ssc values.Fse also rinsed and cleaned flow cell after which a cs&t performance check was performed and the instrument is functioning as expected.Risk analysis: risk management file part # 338960-04ra, rev.01/vers.A, 338960-04ra, risk analysis canto ii fluidics was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes/no.Item (hazard id) :25 flow cell: potential failure mode (hazard): 22.5.1 sample enters sheath stream.Potential cause(s)/ mechanism(s) of failure (cause): 22.5.1.1.1 software.Crashes, stopping sheath flow within flow cell, trapping sample inside flow cell.Enters v.Sheath stream on next use.Potential effect(s) of failure ( harmful effects): 22.5.1.1 performance compromised.Residual sev:5.Residual occ :1.Residual det: 5.Residual rpn : 25.Potential causes: based on the investigation results, the potential cause was determined to be a dirty flow cell.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of erroneous results was determined to be a dirty flow cell.The customer reported a complaint regarding fsc/ssc pressed against axis.This issue was confirmed by the field service representative (fsr) who checked fsc and ssc values and rinsed and cleaned flow cell with facsclean.Afterwards, the instrument is functioning as intended.Erroneous results were not reported to the clinicians and no patient was diagnosed or treated based on any erroneous results.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ ii flow cytometer instructions for use (ifu) manual, #23-20269-00 rev.1/vers.A, starting on page 150.Conclusion: based on the investigation results, complaint was confirmed and the potential cause was determined to be a dirty flow cell.The customer reported a complaint regarding fsc/ssc pressed against axis.The issue was confirmed by the field service representative (fsr) who cleaned and rinsed the flow cell.This resolved the issue.Afterwards, the instrument was functioning as intended.No one was harmed or injured, and no patients were harmed from any erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information- b.5- description of event or problem has been modifies from: it was reported that while using the bd facscanto¿ ii flow cytometer that there was carryover involving patient samples.The following information was provided by the initial reporter: hazard, injury or erroneous results? no.Hazard, injury or erroneous results details.Cst fails with cannot place beads on scale with maximum pmtv, threshold set to fitc - seen on histogram population, on apc - seen on histogram population, asked to restart.The customer reported that population on fsc/ssc is pushed against axis.Corrected to: it was reported that while using the bd facscanto¿ ii flow cytometer that there were erroneous results on patient samples.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples for diagnostic test? yes.2.Was there any delay of treatment due to the issue? no.The customer reported that population on fsc/ssc is pushed against axis.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information- date received by manufacturer 08/15/2023 has been corrected to: 05/24/2023 b.5- description of event or problem has been modified from: it was reported that while using the bd facscanto¿ ii flow cytometer that there was carryover involving patient samples.The following information was provided by the initial reporter: hazard, injury or erroneous results? no hazard, injury or erroneous results details cst fails with cannot place beads on scale with maximum pmtv, threshold set to fitc - seen on histogram population, on apc - seen on histogram population, asked to restart the customer reported that population on fsc/ssc is pushed against axis corrected to: it was reported that while using the bd facscanto¿ ii flow cytometer that there were erroneous results on patient samples.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples for diagnostic test? yes 2.Was there any delay of treatment due to the issue? no the customer reported that population on fsc/ssc is pushed against axis.
 
Event or Problem Description
It was reported that while using the bd facscanto¿ ii flow cytometer that there were erroneous results on patient samples.The following information was provided by the initial reporter: 1.Are there erroneous results on patient samples for diagnostic test? yes 2.Was there any delay of treatment due to the issue? no the customer reported that population on fsc/ssc is pushed against axis.

Brand Name
BD FACSCANTO¿ II FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17172050
Report Number2916837-2023-00126
Device Sequence Number15242254
Product Code GKZ
UDI-Device Identifier00382903389629
UDI-Public00382903389629
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K062087
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number338962
Device Catalogue Number33896209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer08/15/2023
05/24/2023
12/11/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/17/2023
08/18/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown